Alert archive / Tennessee / Wind Advisories in 2024

Wind Advisory 13, NWS Morristown, TN

March 24, 202421 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Mar 24, 2024, 1:51 PM CDT for 21 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Mar 25, 2024, 12:00 AM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2024, 1:51 PM CDT (18:51 UTC)
In effect from
Mar 25, 2024, 12:00 AM CDT
Expired
Mar 26, 2024, 9:23 AM CDT
In force
33 hr
Issued by
NWS Morristown, TN
All 23 counties

Cherokee County, NC, Clay County, NC, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Hamilton County, TN, Johnson County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 86 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2024-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2024-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2490 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

859 
WWUS74 KMRX 241851
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
251 PM EDT Sun Mar 24 2024

TNZ018-041-043-045-047-072-074-087-250830-
/O.NEW.KMRX.WI.Y.0013.240325T0500Z-240325T2100Z/
/O.NEW.KMRX.HW.A.0004.240325T2100Z-240326T2100Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Limestone Cove, Cades Cove, Hartford,
Neva, Erwin, Trade, Hampton, Laurel Bloomery, Cedar Creek,
Mountain City, Citico, Unicoi, Elkmont, Doeville, Gatlinburg,
Coker Creek, and Shady Valley
251 PM EDT Sun Mar 24 2024

...WIND ADVISORY IN EFFECT FROM 1 AM TO 5 PM EDT MONDAY...
...HIGH WIND WATCH IN EFFECT FROM 5 PM MONDAY THROUGH TUESDAY 
AFTERNOON...

* WHAT...For the Wind Advisory, southeast winds 15 to 30 mph with 
  gusts up to 50 mph across the higher elevations and foothills. For 
  the High Wind Watch, southeast winds 30 to 40 mph with gusts up to 
  80 mph possible across the higher elevations and foothills.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...For the Wind Advisory, from 1 AM to 5 PM EDT Monday. For 
  the High Wind Watch, from 5 PM EDT Monday through Tuesday 
  afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$
4 follow-up statements
341 
WWUS74 KMRX 250636
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
236 AM EDT Mon Mar 25 2024

TNZ018-041-043-045-047-072-074-087-251845-
/O.UPG.KMRX.HW.A.0004.240325T2100Z-240326T2100Z/
/O.NEW.KMRX.HW.W.0006.240325T2100Z-240326T1800Z/
/O.CON.KMRX.WI.Y.0013.000000T0000Z-240325T2100Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Cades Cove, Laurel Bloomery, Erwin,
Mountain City, Doeville, Elkmont, Hampton, Limestone Cove,
Gatlinburg, Neva, Trade, Citico, Coker Creek, Unicoi, Cedar
Creek, Shady Valley, and Hartford
236 AM EDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM EDT 
TUESDAY...

* WHAT...For the Wind Advisory, southeast winds 15 to 30 mph with 
  gusts up to 50 mph across the higher elevations and foothills. For 
  the High Wind Warning, southeast winds 30 to 40 mph with gusts up 
  to 80 mph possible across the higher elevations and foothills.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...For the Wind Advisory, until 5 PM EDT this afternoon. For 
  the High Wind Warning, from 5 PM this afternoon to 2 PM EDT 
  Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NCZ060-061-TNZ012-035-067-068-081>086-098>102-251845-
/O.EXB.KMRX.WI.Y.0013.240325T2100Z-240326T1800Z/
Cherokee-Clay-Scott TN-Morgan-Roane-Loudon-Sequatchie-Bledsoe-
Rhea-Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West
Polk-East Polk-
Including the cities of Dayton, Petros, Sweetwater, Conasauga,
Rockwood, High Point, Norma, Cartwright, Madisonville, Spring
City, Violet, Old Washington, Oneida, Pine Orchard, Cleveland,
Archville, Parksville, Bullet Creek, Powells Crossroads, Etowah,
Signal Mountain, Grandview, Benton, Lenoir City, Marble,
Monteagle, Andrews, Pikeville, Eagle Furnace, Harriman, Jasper,
Tusquitee, Oliver Springs, Loudon, Mount Crest, Fairview, Elgin,
Kingston, Dunlap, Palio, Brayton, Big Frog Mountain, Evensville,
Hiawasse Dam, Lone Oak, Clear Water, Haletown (Guild), Topton,
Smokey Junction, Athens, Huntsville, Dentville, Slick Rock,
Tasso, Hayesville, Big South Fork National, Whitwell, Ducktown,
Reliance, Old Cumberland, Brasstown, Murphy, Unaka, South
Pittsburg, Chattanooga, Bradbury, Big Spring, Lookout Mountain,
Turtletown, Melvine, Shooting Creek, Cagle, and Martin Springs
236 AM EDT Mon Mar 25 2024 /136 AM CDT Mon Mar 25 2024/

...WIND ADVISORY IN EFFECT FROM 5 PM EDT /4 PM CDT/ THIS AFTERNOON 
TO 2 PM EDT /1 PM CDT/ TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of southwest North Carolina and East Tennessee.

* WHEN...From 5 PM EDT /4 PM CDT/ this afternoon to 2 PM EDT /1 PM 
  CDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Localized higher wind gusts will be possible 
  along the line of rain showers and embedded thunderstorms on 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JLB
682 
WWUS74 KMRX 252108
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
508 PM EDT Mon Mar 25 2024

TNZ018-041-043-045-047-072-074-087-261000-
/O.EXP.KMRX.WI.Y.0013.000000T0000Z-240325T2100Z/
/O.CON.KMRX.HW.W.0006.000000T0000Z-240326T1800Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Cades Cove, Trade, Laurel Bloomery,
Limestone Cove, Gatlinburg, Neva, Hampton, Coker Creek, Cedar
Creek, Unicoi, Doeville, Erwin, Hartford, Citico, Mountain City,
Elkmont, and Shady Valley
508 PM EDT Mon Mar 25 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 80 mph 
  possible. Strongest winds will occur after midnight tonight.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...Until 2 PM EDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NCZ060-061-TNZ012-035-067-068-081>086-098>102-261000-
/O.CON.KMRX.WI.Y.0013.000000T0000Z-240326T1800Z/
Cherokee-Clay-Scott TN-Morgan-Roane-Loudon-Sequatchie-Bledsoe-
Rhea-Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West
Polk-East Polk-
Including the cities of Turtletown, Fairview, Haletown (Guild),
Harriman, Madisonville, Bullet Creek, Clear Water, Reliance, Pine
Orchard, Dentville, Melvine, Smokey Junction, Spring City,
Sweetwater, Tasso, Norma, Rockwood, Evensville, High Point,
Pikeville, Ducktown, Shooting Creek, Big South Fork National,
Oneida, South Pittsburg, Petros, Conasauga, Cleveland, Big Frog
Mountain, Lenoir City, Unaka, Signal Mountain, Elgin, Dunlap,
Parksville, Old Washington, Palio, Hiawasse Dam, Brayton, Powells
Crossroads, Archville, Mount Crest, Old Cumberland, Grandview,
Topton, Huntsville, Andrews, Cartwright, Lookout Mountain,
Loudon, Eagle Furnace, Cagle, Jasper, Slick Rock, Big Spring,
Bradbury, Marble, Violet, Murphy, Martin Springs, Tusquitee,
Whitwell, Monteagle, Chattanooga, Lone Oak, Benton, Athens,
Oliver Springs, Hayesville, Dayton, Etowah, Kingston, and
Brasstown
508 PM EDT Mon Mar 25 2024 /408 PM CDT Mon Mar 25 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ 
TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of the Cumberland Plateau, southern Tennessee 
  valley, and southwest North Carolina.

* WHEN...Until 2 PM EDT /1 PM CDT/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CD
630 
WWUS74 KMRX 260747
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
347 AM EDT Tue Mar 26 2024

TNZ018-041-043-045-047-072-074-087-261800-
/O.CON.KMRX.HW.W.0006.000000T0000Z-240326T1800Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Trade, Coker Creek, Gatlinburg, Citico,
Mountain City, Neva, Shady Valley, Laurel Bloomery, Hartford,
Cedar Creek, Limestone Cove, Hampton, Cades Cove, Elkmont,
Doeville, Unicoi, and Erwin
347 AM EDT Tue Mar 26 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS 
AFTERNOON...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 80 mph.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NCZ060-061-TNZ012-035-067-068-081>086-098>102-261800-
/O.CON.KMRX.WI.Y.0013.000000T0000Z-240326T1800Z/
Cherokee-Clay-Scott TN-Morgan-Roane-Loudon-Sequatchie-Bledsoe-
Rhea-Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West
Polk-East Polk-
Including the cities of South Pittsburg, Bradbury, Jasper,
Cleveland, Evensville, Parksville, Etowah, Loudon, Harriman,
Eagle Furnace, Archville, Norma, Bullet Creek, Ducktown, Elgin,
Oneida, Hayesville, Smokey Junction, Petros, Cartwright, Spring
City, Dentville, Martin Springs, Madisonville, Reliance,
Fairview, Tasso, Pikeville, Unaka, Slick Rock, Cagle, Hiawasse
Dam, Grandview, Dunlap, Kingston, Lenoir City, High Point,
Huntsville, Rockwood, Brayton, Powells Crossroads, Sweetwater,
Old Cumberland, Monteagle, Oliver Springs, Big Spring, Marble,
Topton, Conasauga, Melvine, Brasstown, Lone Oak, Dayton, Violet,
Andrews, Athens, Clear Water, Tusquitee, Pine Orchard, Lookout
Mountain, Chattanooga, Benton, Palio, Big Frog Mountain, Old
Washington, Whitwell, Turtletown, Haletown (Guild), Mount Crest,
Big South Fork National, Murphy, Shooting Creek, and Signal
Mountain
347 AM EDT Tue Mar 26 2024 /247 AM CDT Tue Mar 26 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS 
AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of southwest North Carolina and east Tennessee.

* WHEN...Until 2 PM EDT /1 PM CDT/ this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BW
029 
WWUS74 KMRX 261423
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1023 AM EDT Tue Mar 26 2024

NCZ060-061-TNZ012-035-067-068-081>086-098>102-261530-
/O.CAN.KMRX.WI.Y.0013.000000T0000Z-240326T1800Z/
Cherokee-Clay-Scott TN-Morgan-Roane-Loudon-Sequatchie-Bledsoe-
Rhea-Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West
Polk-East Polk-
Including the cities of High Point, Shooting Creek, Elgin, Lenoir
City, Huntsville, Pine Orchard, Lone Oak, Martin Springs,
Dentville, Athens, Old Washington, Monteagle, Signal Mountain,
Parksville, Old Cumberland, Rockwood, Melvine, Cleveland,
Chattanooga, Whitwell, Bullet Creek, Kingston, Pikeville, Petros,
Bradbury, Lookout Mountain, Topton, Spring City, Tasso,
Hayesville, Haletown (Guild), Murphy, Hiawasse Dam, Brasstown,
Violet, Oneida, South Pittsburg, Jasper, Conasauga, Dunlap,
Fairview, Oliver Springs, Grandview, Etowah, Norma, Big Spring,
Marble, Slick Rock, Sweetwater, Eagle Furnace, Mount Crest,
Madisonville, Benton, Smokey Junction, Dayton, Big Frog Mountain,
Palio, Archville, Reliance, Turtletown, Tusquitee, Big South Fork
National, Cartwright, Cagle, Andrews, Brayton, Evensville,
Ducktown, Clear Water, Unaka, Loudon, Harriman, and Powells
Crossroads
1023 AM EDT Tue Mar 26 2024 /923 AM CDT Tue Mar 26 2024/

...WIND ADVISORY IS CANCELLED...

The threat has ended. Winds have decreased across the advisory area.

$$

TNZ018-041-043-045-047-072-074-087-261800-
/O.CON.KMRX.HW.W.0006.000000T0000Z-240326T1800Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Cades Cove, Laurel Bloomery, Erwin,
Unicoi, Coker Creek, Shady Valley, Doeville, Hampton, Gatlinburg,
Neva, Hartford, Elkmont, Mountain City, Citico, Trade, Limestone
Cove, and Cedar Creek
1023 AM EDT Tue Mar 26 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS 
AFTERNOON...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 70 mph.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

TD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:18 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 24, 12:18 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
118 PM EDT Sun Mar 24 2024

...New AVIATION...

.UPDATE...
Issued at 927 AM EDT Sun Mar 24 2024

The freeze warning for our far SE corner has expired, so sending a
quick update to remove the headlines. Also included a few other
minor updates, mainly to hourly dew points and temps as well as
winds and sky, but overall the forecast for today looks to be on
track. Low RH still expected this afternoon, although winds most
locations will be on the lighter side this afternoon.

&&

.SHORT TERM...
(Today and tonight)
Issued at 337 AM EDT Sun Mar 24 2024

Key Messages:

1. Sunny and warmer today with high pressure in control.

2. Southerly flow begins late today and tonight with a warming
trend.

3. Low RH values expected today with the warmer temperatures and
dry air.

Discussion:

Surface high pressure and ridging across the region will result in
subsidence, dry air, and sunshine today. With mid-level heights on
the rise this afternoon, temperatures will be back on the rise
with afternoon max temperatures near seasonal normals. With these
warmer temperatures and the dry airmass, low RH values are
expected area-wide.

The surface high moves east of the area this evening with
increasing southerly flow late this afternoon and tonight due to
the tightening pressure gradient. In addition, increasing high
clouds are expected due to the isentropic lift within the deep
southwesterly flow aloft. Southerly flow and increased cloud cover
will keep temperatures more mild tonight into Monday morning.

&&

.LONG TERM...
(Monday through Sunday)
Issued at 337 AM EDT Sun Mar 24 2024

Key Messages:

1. Breezy and dry conditions are expected area-wide on Monday with a
high-end mountain wave event increasingly likely Monday night into
Tuesday.

2. Showers and isolated thunderstorms are expected off and on
Tuesday through Tuesday night with shower coverage decreasing on
Wednesday.

3. Cooler conditions will return on Thursday with a widespread
frost/freeze event possible Thursday night into Friday morning.

Monday through Wednesday

At the start of the period, deep troughing will be centered over the
Rockies with a broad upper jet in excess of 150 kts at its base.
During this time, a deep low pressure system will be progressing
into Kansas with a center of near 990mb MSLP. Recent subsidence and
receding surface high pressure will keep dry air in place to start
the period. As the MSLP gradient and low-level jet strengthen, this
will make for a breezy day, which combined with the dry air, will
elevate fire weather concerns, especially in the higher elevations.
Based on the latest model guidance, a very anomalous 850mb jet of
over 70 kts will be centered over the Mississippi River with values
of 40 to 50 kts reaching western portions of the area before the
evening. Overnight on Monday into Tuesday morning, model guidance
suggests these 70+ kt values to be across Middle Tennessee with a
strong MSLP gradient along the mountains and foothills. Per the
NAEFS percentiles and sounding climatology, the 850mb jet will be
near record-high values to our west, sufficient for a high-end
mountain wave event. Outside of these areas, the flow below 850mb
will be supportive of Wind Advisory criteria across much of the
area. This will all be before rain ahead of the associated frontal
boundary will reach the area. Based on the temporal scale, wind
products will be held off for now but will be needed during future
updates.

Based on the model consensus, most of the rain is likely to fall
during the day on Tuesday with elevated instability sufficient for
low-end thunder mention. With how high the low-level winds will be,
a transfer of locally higher gusts will be possible, but the overall
thermodynamics are not conducive for severe convection this far
north. The passage of the actual front also appears to be later,
towards Wednesday, meaning rain chances will continue through the
day with temperatures remaining mild.

Thursday through Saturday

The front is expected to move through the area by Thursday morning
with fairly deep troughing aloft. This will lead to persistent
northwesterly flow and CAA, which will make for a cooler day
overall. Thursday night into Friday morning, high pressure will be
centered near to just south of the area. During this time,
conditions for radiational cooling will be fairly ideal for a
widespread frost/freeze event. During the day, height rises will
begin a warming trend back to normal temperatures with high pressure
keeping the region dry. A similar pattern is expected by Saturday
with the flow gradually becoming more zonal.

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM EDT Sun Mar 24 2024

VFR conditions expected for the period, with mainly just varying
amounts of high clouds around. Winds will be on the light side
overall, but will begin to pick up from the southeast at CHA late
in the period. Current data suggest it will be borderline for
some LLWS later tonight mainly CHA, but right now it looks to fall
just short of criteria.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             66  45  62  52 /   0   0   0  60
Knoxville McGhee Tyson Airport, TN  64  40  67  50 /   0   0   0  30
Oak Ridge, TN                       65  40  66  49 /   0   0   0  40
Tri Cities Airport, TN              65  37  65  45 /   0   0   0  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SHORT TERM...JB
LONG TERM....BW
AVIATION...
Hazardous weather outlook, Mar 24, 2:39 AM CDT, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
339 AM EDT Sun Mar 24 2024

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-250745-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
339 AM EDT Sun Mar 24 2024 /239 AM CDT Sun Mar 24 2024/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Temperatures are expected to drop below freezing tonight across
much of the area. A Freeze Warning remains in effect for eastern
Polk County and southwest North Carolina where vegetation is more
susceptible. Also, today will be dry, which will elevate fire
weather concerns.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Breezy and dry conditions are expected on Monday, especially in
the mountains where winds will be higher. As such, fire weather
concerns are elevated on both of these days. Also, a mountain wave
high wind event is increasingly likely Monday night into Tuesday
morning before rain arrives ahead of an approaching front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 1:51 PM CDTHigh Wind WatchMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more12 hr

Nearby

Wind Advisories in Tennessee, 2024Wind Advisories in North Carolina, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.